Reply
How bad is it really? Punk Rock Princess {EBFT} 3 kids; Killeen, Texas 26868 posts
20th Mar '13

So how bad is it to take motrin every day? Usually nights are miserable for me because I can't stay in one position too long without my hips aching and in order to roll over I have to fully wake up and it usually takes 5-10 min to figure out how my hips/lower back will let me move and do it. Last night on a whim I took 600 mg of motrin and managed to sleep all night (minus waking for baby) relatively pain free..
I know the listed side effects but aren't they just based in a worst case scenario?

Kimmy Gibbler 2 kids; Grapevine, Texas 8039 posts
20th Mar '13

Why do you want to know the worst case scenario? Those very rarely occur. If you don't exceed the daily dosage, it's perfectly fine.

speaktruth2powr 2 kids; Ontario 45002 posts
20th Mar '13

How long have you been doing this?



Taking things like Motrin for an extended period of time can cause you to get an ulcer and stomach bleeding.

Punk Rock Princess {EBFT} 3 kids; Killeen, Texas 26868 posts
20th Mar '13
Quoting Asher and Haddie's Mommy:" Why do you want to know the worst case scenario? Those very rarely occur. If you don't exceed the daily dosage, it's perfectly fine. "


No, what I mean is..they say taking motrin can lead to stomach issues, etc..but how likely is that to actually happen?



I usually never take over the counter drugs so I'm just not familiar. I was concerned about the consequences of taking it every day for long periods..

HappyMomTo2 2 kids; Maine 360 posts
20th Mar '13

I wouldn't take it for a long period of time. You can develop ulcers and eventually not be able to use things like motrin. What is your hip pain from?



Sometimes you can do things like increasing your amount of vitamin C or taking a supplement like MSM and Glucosamine.

Punk Rock Princess {EBFT} 3 kids; Killeen, Texas 26868 posts
20th Mar '13
Quoting speaktruth2powr:" How long have you been doing this? Taking things like Motrin for an extended period of time can cause you to get an ulcer and stomach bleeding."


I usually don't take otc pain meds but I have arthritis and I don't think I have a choice anymore if I want to sleep at all..

Punk Rock Princess {EBFT} 3 kids; Killeen, Texas 26868 posts
20th Mar '13
Quoting HappyAndPregnant:" I wouldn't take it for a long period of time. You can develop ulcers and eventually not be able to use ... [snip!] ... from? Sometimes you can do things like increasing your amount of vitamin C or taking a supplement like MSM and Glucosamine."


What's MSM?

Kimmy Gibbler 2 kids; Grapevine, Texas 8039 posts
20th Mar '13
Quoting Punk Rock Princess {EBFT}:" No, what I mean is..they say taking motrin can lead to stomach issues, etc..but how likely is that to ... [snip!] ... the counter drugs so I'm just not familiar. I was concerned about the consequences of taking it every day for long periods.."

It's very unlikely unless you exceed the daily recommended dose 3 times a week or more.

lynnsaymarie 17 kids; Buffalo, New York 2011 posts
20th Mar '13

Just take it with food and you'll be okay. I've had residents who take motrin daily and have been for years. Usually the go-to drug is tylenol but some people, like me, prefer ibuprofen.

Kimmy Gibbler 2 kids; Grapevine, Texas 8039 posts
20th Mar '13
Quoting lynnsaymarie:" Just take it with food and you'll be okay. I've had residents who take motrin daily and have been for years. Usually the go-to drug is tylenol but some people, like me, prefer ibuprofen."


Tylenol doesn't do anything for me. :(

HappyMomTo2 2 kids; Maine 360 posts
20th Mar '13
Quoting Punk Rock Princess {EBFT}:" What's MSM?"


Its a supplement that people usually use for knee/hip pain.



http://www.ehow.com/about_5612949_msm-joint-pain.html

lynnsaymarie 17 kids; Buffalo, New York 2011 posts
20th Mar '13

<blockquote><b>Quoting Asher and Haddie's Mommy:</b>" Tylenol doesn't do anything for me. :("</blockquote>




Me neither but I'm pregnant and have no other choice haha. I have a huge bottle of motrin I can't use! :( As long as you don't exceed the maximum dose and take it with food I wouldn't worry. If however you do develop any stomach pains, increased heartburn, etc stop taking it and call your doctor. It does happen but usually because its taken on an empty stomach.

Punk Rock Princess {EBFT} 3 kids; Killeen, Texas 26868 posts
20th Mar '13
Quoting HappyAndPregnant:" Its a supplement that people usually use for knee/hip pain. http://www.ehow.com/about_5612949_msm-joint-pain.html"


Sweet, thanks!

Punk Rock Princess {EBFT} 3 kids; Killeen, Texas 26868 posts
20th Mar '13
Quoting lynnsaymarie:" <blockquote><b>Quoting Asher and Haddie's Mommy:</b>" Tylenol doesn't do anything ... [snip!] ... increased heartburn, etc stop taking it and call your doctor. It does happen but usually because its taken on an empty stomach."


Thanks!

3 little monsters 3 kids; Olathe, Colorado 50990 posts
20th Mar '13

I was taking motrin everyday under Dr's orders, I was careful to take it with food to prevent ulcers. After I had been taking it awhile my stomach would hurt and I would get heartburn if I occasionally took it on an empty stomach so I think I would have eventually gotten ulcers if I had continued taking it even with the precautions. I was taking it daily for about 6 months though. Its really weird but when I take it now just occasionally I have a mild allergic reaction to it. I get a swollen knot on my lip for a few hours but I never had that happen when I took it regularly. I probably shouldnt be taking it at all now but it's the only thing that knocks out my back pain when it flares up.